MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 1-2 13; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 1-2 13; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71421503
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tka was performed on an unknown date, during which a genesis ii baseplate, a legion ps femur, and a ps-hi-flex insert were placed, the patient experienced poly dissociation.The surgeon stated that the locking mechanism of the genesis ii baseplate is very robust; however, he ensured during the surgery that the poly was properly locked in.It is unknown how this adverse event was treated.The patient's current health status is unknown.
 
Additional Manufacturer Narrative
Additional information: d4 (unique identifier (udi) #, expiration date), h4 corrected data: b5, d1, d4 (catalog number, lot number).
 
Event or Problem Description
It was reported that, after a tka was performed on an (b)(6) 2022, during which a genesis ii baseplate, a legion ps femur, and a gii ps hi flex isrt sz 1-2 13 were placed, the patient experienced poly dissociation.The surgeon stated that the locking mechanism of the genesis ii baseplate is very robust; however, he ensured during the surgery that the poly was properly locked in.It is unknown how this adverse event was treated.The patient's current health status is unknown.
 
Additional Manufacturer Narrative
Additional information: d10 corrected data: b5.
 
Event or Problem Description
It was reported that, after a tka was performed in (b)(6) 2022, during which a gii cm tib size 2 {} right, a legion ps femur, and a gii ps hi flex isrt sz 1-2 13 were placed, the patient experienced poly dissociation.The surgeon stated that the locking mechanism of the genesis ii baseplate is very robust; however, he ensured during the surgery that the poly was properly locked in.It is unknown how this adverse event was treated.The patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.For the insert and tibial baseplate, a review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.For the insert, a review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events.For the tibial baseplate, the complaint history review revealed a similar event for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.The specific identifiers for the femoral component were not provided.Therefore, an evaluation of the manufacturing records, complaint history review, risk management files and prior actions could not be performed.A review of the instructions for use documents for knee systems revealed in warnings and precautions that repeated assembly and disassembly of the modular components could compromise a critical locking action of the components.Surgical debris must be cleaned from components before assembly.Debris inhibits the proper fit and locking of modular components which may lead to early failure of the procedure.Modular components must be assembled securely to prevent disassociation.Additionally, a review was performed to determine if there was an increased trend for ps-hi-flex inserts dissociation.Only 12 complaints that involved disassociation were found for all ps-hi-flex insert catalog items in the past 24 months.It was concluded that no trends were found in the data in terms of customer or even by part number.Additionally, a review of the drawing history for both versions of these ps hf inserts revealed that no design changes have been made in the last 5 years.Moreover, there have been no production changes in the past 24 months.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient condition, postoperative care, size selected or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII PS HI FLEX ISRT SZ 1-2 13
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19741542
Report Number1020279-2024-01374
Device Sequence Number3641580
Product Code JWH
UDI-Device Identifier03596010493767
UDI-Public3596010493767
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/26/2026
Device Catalogue Number71421503
Device Lot Number16CM18587
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2024
Supplement Date Received by Manufacturer09/26/2024
Not provided
10/23/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date09/30/2024
10/08/2024
10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GII CM TIB SIZE 2 {} RIGHT//71420180//J2022442.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown